Statistical Science

Editorial: Special Issue on “Nonparametric Inference Under Shape Constraints”

Richard J. Samworth and Bodhisattva Sen

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Statist. Sci., Volume 33, Number 4 (2018), 469-472.

First available in Project Euclid: 29 November 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Samworth, Richard J.; Sen, Bodhisattva. Editorial: Special Issue on “Nonparametric Inference Under Shape Constraints”. Statist. Sci. 33 (2018), no. 4, 469--472. doi:10.1214/18-STS673.

Export citation


  • Balabdaoui, F., Rufibach, K. and Wellner, J. A. (2009). Limit distribution theory for maximum likelihood estimation of a log-concave density. Ann. Statist. 37 1299–1331.
  • Banerjee, M. and Samworth, R. J. (2018). A conversation with Jon Wellner. Statist. Sci. 33 633–651.
  • Banerjee, M. and Wellner, J. A. (2001). Likelihood ratio tests for monotone functions. Ann. Statist. 29 1699–1731.
  • Barlow, R. E., Bartholomew, D. J., Bremner, J. M. and Brunk, H. D. (1972). Statistical Inference Under Order Restrictions. The Theory and Application of Isotonic Regression. Wiley, London.
  • Birgé, L. (1989). The Grenander estimator: A nonasymptotic approach. Ann. Statist. 17 1532–1549.
  • Brunel, V.-E. (2013). Adaptive estimation of convex polytopes and convex sets from noisy data. Electron. J. Stat. 7 1301–1327.
  • Brunel, V.-E. (2018). Methods for estimation of convex sets. Statist. Sci. 33 615–632.
  • Cai, T. T. and Low, M. G. (2015). A framework for estimation of convex functions. Statist. Sinica 25 423–456.
  • Chen, Y. and Samworth, R. J. (2016). Generalized additive and index models with shape constraints. J. R. Stat. Soc. Ser. B. Stat. Methodol. 78 729–754.
  • Cule, M., Samworth, R. and Stewart, M. (2010). Maximum likelihood estimation of a multi-dimensional log-concave density. J. R. Stat. Soc. Ser. B. Stat. Methodol. 72 545–607.
  • Dümbgen, L. and Rufibach, K. (2009). Maximum likelihood estimation of a log-concave density and its distribution function: Basic properties and uniform consistency. Bernoulli 15 40–68.
  • Dümbgen, L., Samworth, R. and Schuhmacher, D. (2011). Approximation by log-concave distributions, with applications to regression. Ann. Statist. 39 702–730.
  • Durot, C. and Lopuhaä, H. (2018). Limit theory in monotone function estimation. Statist. Sci. 33 547–567.
  • Gardner, R. J. (2006). Geometric Tomography, 2nd ed. Encyclopedia of Mathematics and Its Applications 58. Cambridge Univ. Press, New York.
  • Gardner, R. J., Kiderlen, M. and Milanfar, P. (2006). Convergence of algorithms for reconstructing convex bodies and directional measures. Ann. Statist. 34 1331–1374.
  • Grenander, U. (1956). On the theory of mortality measurement. II. Skand. Aktuarietidskr. 39 125–153.
  • Groeneboom, P. (1985). Estimating a monotone density. In Proceedings of the Berkeley Conference in Honor of Jerzy Neyman and Jack Kiefer, Vol. II (Berkeley, Calif., 1983) 539–555. Wadsworth, Belmont, CA.
  • Groeneboom, P. and Hendrickx, K. (2018). Current status linear regression. Ann. Statist. 46 1415–1444.
  • Groeneboom, P. and Jongbloed, G. (2014). Nonparametric Estimation Under Shape Constraints: Estimators, Algorithms and Asymptotics. Cambridge Series in Statistical and Probabilistic Mathematics 38. Cambridge Univ. Press, New York.
  • Groeneboom, P. and Jongbloed, G. (2018). Some developments in the theory of shape constrained inference. Statist. Sci. 33 473–492.
  • Groeneboom, P., Jongbloed, G. and Wellner, J. A. (2001). Estimation of a convex function: Characterizations and asymptotic theory. Ann. Statist. 29 1653–1698.
  • Groeneboom, P. and Wellner, J. A. (1992). Information Bounds and Nonparametric Maximum Likelihood Estimation. DMV Seminar 19. Birkhäuser, Basel.
  • Guntuboyina, A. (2012). Optimal rates of convergence for convex set estimation from support functions. Ann. Statist. 40 385–411.
  • Guntuboyina, A. and Sen, B. (2013). Covering numbers for convex functions. IEEE Trans. Inform. Theory 59 1957–1965.
  • Guntuboyina, A. and Sen, B. (2018). Nonparametric shape-restricted regression. Statist. Sci. 33 568–594.
  • Han, Q., Wang, T., Chatterjee, S. and Samworth, R. J. (2018). Isotonic regression in general dimensions. Ann. Statist. To appear.
  • Johnson, A. and Jiang, D. (2018). Shape constraints in economics and operations research. Statist. Sci. 33 527–546.
  • Kim, A. K. H. and Samworth, R. J. (2016). Global rates of convergence in log-concave density estimation. Ann. Statist. 44 2756–2779.
  • Koenker, R. and Mizera, I. (2010). Quasi-concave density estimation. Ann. Statist. 38 2998–3027.
  • Koenker, R. and Mizera, I. (2014). Convex optimization, shape constraints, compound decisions, and empirical Bayes rules. J. Amer. Statist. Assoc. 109 674–685.
  • Koenker, R. and Mizera, I. (2018). Shape constrained density estimation via penalized Rényi divergence. Statist. Sci. 33 510–526.
  • Lin, D., Shkedy, Z., Yekutieli, D., Amaratunga, D. and Bijnens, L. (2012). Modeling Dose-Response Microarray Data in Early Drug Development Experiments Using R: Order-Restricted Analysis of Microarray Data. Springer, Heidelberg.
  • Luss, R., Rosset, S. and Shahar, M. (2012). Efficient regularized isotonic regression with application to gene-gene interaction search. Ann. Appl. Stat. 6 253–283.
  • Matzkin, R. L. (1991). Semiparametric estimation of monotone and concave utility functions for polychotomous choice models. Econometrica 59 1315–1327.
  • Mazumder, R., Choudhury, A., Iyengar, G. and Sen, B. (2018). A computational framework for multivariate convex regression and its variants. J. Amer. Statist. Assoc. To appear.
  • Meyer, M. C. (2018). A framework for estimation and inference in generalized additive models with shape and order restrictions. Statist. Sci. 33 595–614.
  • Prakasa Rao, B. L. S. (1969). Estimation of a unimodal density. Sankhyā Ser. A 31 23–36.
  • Robertson, T., Wright, F. T. and Dykstra, R. L. (1988). Order Restricted Statistical Inference. Wiley, Chichester.
  • Samworth, R. J. (2018). Recent progress in log-concave density estimation. Statist. Sci. 33 493–509.
  • Schell, M. J. and Singh, B. (1997). The reduced monotonic regression method. J. Amer. Statist. Assoc. 92 128–135.
  • Seijo, E. and Sen, B. (2011). Nonparametric least squares estimation of a multivariate convex regression function. Ann. Statist. 39 1633–1657.
  • Seregin, A. and Wellner, J. A. (2010). Nonparametric estimation of multivariate convex-transformed densities. Ann. Statist. 38 3751–3781.
  • Shah, N. B., Balakrishnan, S., Guntuboyina, A. and Wainwright, M. J. (2017). Stochastically transitive models for pairwise comparisons: Statistical and computational issues. IEEE Trans. Inform. Theory 63 934–959.
  • Varian, H. R. (1984). The nonparametric approach to production analysis. Econometrica 52 579–597.
  • Xu, M., Chen, M. and Lafferty, J. (2016). Faithful variable screening for high-dimensional convex regression. Ann. Statist. 44 2624–2660.
  • Zhang, C.-H. (2002). Risk bounds in isotonic regression. Ann. Statist. 30 528–555.